B. deMathan (1970, Bull. Soc. Math. France Supl. Mem. 21) proved that Khintchine's Theorem has an analogue in the field of formal Laurent series. First, we show that in case of only one inequality this result can also be obtained by continued fraction theory. Then, we are interested in the number of solutions and show under special assumptions that one gets a central limit theorem, a law of iterated logarithm and an asymptotic formula. This is an analogue of a result due to W. J. LeVeque (1958, Trans. Amer. Math. Soc. 87, 237-260). The proof is based on probabilistic results for formal Laurent series due to H. Niederreiter (1988, in Lecture Notes in Computer Science, Vol. 330, pp. 191-209, Springer-Verlag, New York/Berlin).
- Continued fractions
- Finite fields
- Formal Laurent series
- Metric diophantine approximation